Announcement

Collapse
No announcement yet.

Weight Loss Problems?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • kadi
    replied
    Dr Moldwin's book on Interstitial Cystitis says that Elavil causes weight gain due to increased appetite especially for sweets, but that it may slow the metabolism as well.

    When I was on 10 mg for a year, I did not gain a pound. But when I went up to 20mg, I gained 35 lbs in 5 months. I got overconfident when I didn't gain on the 10mg & didn't watch myself closely enough on the 20mg. I have lost 12 of the 35 lbs and weight loss at this point is a fight. I used to be able to quickly drop a few pounds just by reducing desserts, but this is not working that way now.

    I don't know how much of it is also though that I am much much more sedentary now due to the IC flares & my body fat is up to 40%, so of course it's hard to burn calories. It's hard to know if my metabolism has slowed since I got IC because of meds, lack of exercise, or just being 4 years older.
    But it's no fun.

    I do depend on the Elavil to manage my IC, so it has to stay. I just have to find some way to manage this weight thing while on it.

    I would suggest to anyone who is considering starting Elavil, to keep a food diary for a week or so before starting, to have an idea of your normal portion sizes. And then after starting with the Elavil, monitor how much you are eating & weigh yourself at least once a week. Be careful. It's probably easier not to gain it than it is to lose the weight once it's on...

    Hope it works out well for you,

    Leave a comment:


  • shelbyriva
    replied
    Hi everyone,
    Can someone tell me if Elavil (Amitriptyline) the pill causes weight gain or is because a side effect which makes you eat more so you gain weight? Is there another pain medication anyone takes that doesn't have weight gain side effects? Sorry I am new to all of this and not sure what I need, I don't want to take Amitriptyline because I hear you gain weight but not sure why one gains weight with it. I have Amitriptyline now......but would rather find an alternative that doesn't cause weight gain........any suggestions would be greatly appreciated!! Thanks. Shelby

    Leave a comment:


  • leelee88
    replied
    I use to take Elavil about 3 years ago and I gained 30 pounds, but as soon as I stopped it I lost 45 pounds... BUT within 9 months I was having full blown IC symtoms, and was dg shortly afterwords..I am back on Elavil and plan to stay on it... I have gained about 20 pounds and yes it upsets me..
    But I will have to find othe ways to loose the weight, because I just cant handle the problems I have without taking it...

    Leave a comment:


  • bunnykinb
    replied
    I stopped taking Elavil for 4 days and my burning came back full stream. I just took 1/4 tablet so as not to get so hungry, but 1/4 of 10 mg is not sufficient. I raised it to 5mg but still no help. Tonight, I'll try the prescription of 10 mg. I stopped it because I was tired of being so hungry.

    In 4 days, I dropped 3 pounds. Since restarting and because of my burning, I haven't gained any weight but I noticed my butt still feels bigger.

    Leave a comment:


  • sami4
    replied
    Elavil PRN

    Yes, to get the full and constant benefit of Elavil you have to take it for about two weeks. If you take it PRN, as I do, it still acts like a muscle relaxant, and pain killer, but probably not as efficient as if I kept a level built up in my system.
    Hugs,
    Sammi

    Leave a comment:


  • bunnykinb
    replied
    Sammi,

    How do you take Elavil as needed? I thought it takes about 2 weeks for it to start working?

    Leave a comment:


  • sami4
    started a topic Weight Loss Problems?

    Weight Loss Problems?

    For those of you who went off Elavil, did the weight fall off also or are you struggling to get it off?
    Sammi
Working...
X